Medical Questions > Womens Health > Birth Control Forum

how long does it take for nuvaring hormone to leave your system?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I stayed on nuvaring for 12 days and my second week in I started having bad emotional side effects like anxiety, depression, nervousness, loss of apatite, etc. I took the ring out and it has been out for 2 days. I do have generalized anxiety disorder but haven't been this anxious in months. I am still feeling anxious/depressed even though my ring is out. So my question is how long will it take for the nuvaring hormones to leave my system?

I just want to feel normal and not become anxious over everything anymore !
Did you find this post helpful?
First Helper User Profile cassieperry1
|

replied August 21st, 2012
Extremely eHealthy (online)
If you have this reaction to hormones, have you tried barrier methods of birth control? These include condoms and caps etc etc.

There is also 1 non hormonal type which is the copper coil (UK) or Paragard (US). It's a small T shaped device that is inserted into the uterus by a qualified doctor it takes half an hour to do. It protects against pregnancy without the hormones and if you decide to have a baby you don't need to wait for your hormones to sort themselves out and periods to return either. Copper it toxic to sperm so it kills them.

The only thing with the coil is that it is a little painful to put in (nothing paracetamol & Ibprofen wouldn't sort an hour before it's fitted), it can make your periods longer, heavier and more painful (but if the bleeding lasts too long or is too heavy then you can be given medication for it), it's not suitable for everyone. But might be worth looking into if it means you don't have the anxiety so much. Oh and benefits, it lasts 5-10 years depending which is put in, Can be removed easily before the 5 or 10 years, and you don't have to remember to take it every day or pack it when you go away.

Everyone is different, it can be a month for some, 6 months for others. Just depends on your body.
|
Did you find this post helpful?

User Profile
replied August 23rd, 2012
Experienced User
I read that is takes 6-7 days for all of the hormones to leave the body on NR. But for some it could take months if not a year to get their normal cycle on a normal schedule. Hope this helps, HOw are you feeling now?
|
Did you find this post helpful?

replied August 27th, 2012
It does make a lot of sense as to why I had such INTENSE anxiety and worry the past 7 days ! I'm not sure if the anxiety was brought on by me moving for school or NR though :s But everyday the anxiety becomes less and less so maybe it might be NR!
|
Did you find this post helpful?

User Profile
replied September 3rd, 2012
I stopped taking my birth control at the end of November 2011. The week after is HORRIBLE! I has severe anxiety, loss of appetite, depression, & a bunch of other things. I had IBS like symptoms because of all the worrying and stress. It took a few months for me to finally feel like myself again. Every day you will feel better. It helps knowing that there will be an end to all of this... The hormones are out of your body within a week, but your body has to get back to normal.
|
Did you find this post helpful?

replied September 3rd, 2012
Yeah it was honestly one of the worst weeks of my life! I was so stressed I had the IBS too! It was not fun. I do agree everyday does get better! My anxiety is always between a 1-3 now and I am able to feel more relaxed and in control. It is such a relief knowing this wont last forever. I feel so so so bad because some people have to deal with such intense anxiety like I experienced everyday for years! I wish birth control didn't mess up my body so much, sigh.
|
Did you find this post helpful?

replied April 4th, 2013
It's been 3 weeks since I stopped Nuvaring, and it has been a ROUGH 3 weeks. Period, ovulation, bloating, headaches, backaches, cramps, etc. Like cassieperry1, I feel better with each passing day, but seeing how my body is reacting to the withdrawal of synthetic hormones makes me want to never take b/c again.
|
Did you find this post helpful?

User Profile
replied April 3rd, 2013
I've been off of the nuvaring since dec 2012 && started ttc in march 2013 ...my first period was from December 25th -2Cool then my next period was jan 25th to 28 or 29th then in feb it started feb 14 and ended the 18th ...but these past few days I've been having a constant headaches, yesterday my Boobs are sore && I feel alittle sick feeling ??? Idk if its bc I could be pregnant idk ??? I need advice
|
Did you find this post helpful?